Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 43, NWS Lake Charles, LA

May 19, 2019Allen Parish, Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at May 19, 2019, 5:17 PM CDT for Allen Parish, Beauregard Parish, Vernon Parish, Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2019, 5:17 PM CDT (22:17 UTC)
Expired
May 19, 2019, 7:15 PM CDT
In force
118 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Allen Parish, LA, Beauregard Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 53 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2876 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
3.7
Supercell composite
19.7

Open this sounding in Storm Lab

The text

As transmitted.

467 
WGUS54 KLCH 192217
FFWLCH
LAC003-011-115-200015-
/O.NEW.KLCH.FF.W.0043.190519T2217Z-190520T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
517 PM CDT Sun May 19 2019

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northeastern Beauregard Parish in southwestern Louisiana...
  Southwestern Vernon Parish in west central Louisiana...
  Central Allen Parish in southwestern Louisiana...

* Until 715 PM CDT.

* At 516 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between one and three inches of 
  rain have fallen. Flash flooding is occurring or expected to begin 
  shortly.

Additional rainfall amounts of up to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3061 9287 3061 9337 3086 9356 3087 9356
      3088 9357 3089 9357 3090 9355 3091 9356
      3092 9355 3093 9307

$$

24
1 follow-up statement
635 
WGUS74 KLCH 192255
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
555 PM CDT Sun May 19 2019

LAC003-115-192301-
/O.CAN.KLCH.FF.W.0043.000000T0000Z-190520T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon LA-Allen LA-
555 PM CDT Sun May 19 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN VERNON AND CENTRAL ALLEN
PARISHES IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3088 9313 3061 9301 3061 9337 3086 9356
      3087 9356 3088 9352 3087 9351 3086 9348
      3088 9342

$$

LAC011-200015-
/O.CON.KLCH.FF.W.0043.000000T0000Z-190520T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-
555 PM CDT Sun May 19 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN BEAUREGARD PARISH...

At 551 PM CDT, Doppler radar indicated heavy rain has diminished 
across the warned area. One to three inches of rain have fallen, and 
runoff from this rainfall will maintain the potential for flash 
flooding.

Any additional storms could bring more rainfall to the warned area, 
with one to two inches of rain possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3088 9313 3061 9301 3061 9337 3086 9356
      3087 9356 3088 9352 3087 9351 3086 9348
      3088 9342

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 19, 4:32 PM CDT, 45 minutes earlier.

Area forecast discussion, May 19, 4:32 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
432 PM CDT Sun May 19 2019

.DISCUSSION...
A few showers and thunderstorms will continue over the forecast
area mainly along the Sabine River Valley as daytime heating has
helped regain instability combined with the left over cool pool
from the convection this morning has ignited some strong
convection with hail, gusty winds, and locally heavy rainfall the
main concern. This activity will diminish this evening with the
loss of daytime heating.

Southerly flow will continue over the next few days keeping mainly
a warm and moist air mass in place with the possibility of a few
showers and storms during the afternoon.

Southerly winds will increase and become quite breezy on Tuesday
as a strong low pressure system develops in the Plains with the
possibility of a wind advisory being issued as sustained winds
over 20 mph could occur. These winds will also help keep tides
well above predicted levels and some water piling along the coast.
Early tide guidance shows tide levels during high tide on Tuesday
ranging from 2.2 to 2.4 feet mean higher high water which would
be in coastal advisory criteria and nearing coastal flood warning
criteria. Main energy from this system will stay to northwest of
the forecast area so just a few showers or thunderstorms are
expected for western portions on Tuesday into Tuesday night.

After Tuesday, upper level ridging builds over the forecast area
and this should limit any shower activity with rain chances less
than 20 percent each day for the remainder of the forecast period.

Rua

&&

.MARINE...
Southerly flow will continue through the period as high pressure
ridges across the northern Gulf of Mexico. These onshore winds
will increase late Monday through late Tuesday as a strong low
pressure system develops over the Plains. Wind speeds will be near
or above 20 knots with small craft exercise caution or small craft
advisories needed during that time frame.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  89  73  90 /  10  20   0  10
LCH  75  87  76  86 /  10  10   0  10
LFT  73  88  75  89 /  10  20   0  10
BPT  76  87  76  87 /  10  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...07
Hazardous weather outlook, May 19, 3:39 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
339 PM CDT Sun May 19 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
202045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
339 PM CDT Sun May 19 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

A few strong thunderstorms will be possible mainly over the Sabine
River valley of Southeast Texas into west central and southwest
Louisiana until sunset. Some of these storms will produce hail,
gusty winds, frequent cloud to ground lightning, and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few thunderstorms will be possible on Monday and Tuesday
afternoons with occasional cloud to ground lightning the main
hazard. Also, southerly winds will be quite breezy on Tuesday with
the possibility of a wind advisory along with a coastal flood
advisory as high tides may cause some minor flooding during high
tide time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-202045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
339 PM CDT Sun May 19 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

A few thunderstorms will be possible until sunset with occasional
cloud to water lightning the main hazard.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Southerly winds will increase by late Monday and persist through
late Tuesday with the possibility of a small craft advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, May 19, 3:11 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
311 PM CDT Sun May 19 2019

LAZ041-042-192100-
Calcasieu LA-Jefferson Davis LA-
311 PM CDT Sun May 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES UNTIL 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moss Bluff, moving east at 15 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Lake Charles, Westlake, Iowa, Moss Bluff, Lebleu Settlement and
Gillis.

LAT...LON 3026 9331 3038 9325 3035 9297 3012 9306
TIME...MOT...LOC 2011Z 292DEG 12KT 3030 9322

25
Special weather statement, May 19, 3:51 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
351 PM CDT Sun May 19 2019

LAZ030-192130-
Beauregard LA-
351 PM CDT Sun May 19 2019

...SPECIAL WEATHER STATEMENT...

At 350 PM CDT, Doppler radar was tracking a pair of strong
thunderstorms over northern Beauregard Parish...one near Junction,
or 8 miles northeast of Merryville, and the other 5 miles southeast
of De Ridder. Both cells are drifting east to southeast.

Half inch hail will be possible with this storm.

Locations impacted include...
De Ridder, Deridder, Longville, Junction, Tulla and Bundick Lake.

LAT...LON 3088 9334 3079 9298 3076 9298 3058 9324
      3082 9356 3087 9350 3086 9348 3088 9342
TIME...MOT...LOC 2050Z 311DEG 12KT 3085 9345

25
Local storm report, May 19, 4:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             1 S DE RIDDER           30.83N 93.29W
05/19/2019  E1.00 INCH       BEAUREGARD         LA   PUBLIC

            ONE INCH SIZE HAIL REPORTED ON GRAYBOW ROAD.

&&

JRUA
Local storm report, May 19, 4:07 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 PM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 N DE RIDDER           30.87N 93.29W
05/19/2019  E1.25 INCH       BEAUREGARD         LA   PUBLIC

            HAIL REPORTED IN NORTH DE RIDDER NEAR THE BOARDER OF
            BEAUREGARD AND VERNON.

&&

CASTIGGER
Local storm report, May 19, 4:19 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      DE RIDDER               30.85N 93.29W
05/19/2019                   BEAUREGARD         LA   BROADCAST MEDIA

            NUMEROUS STREETS ARE IMPASSABLE DUE TO HIGH WATER

&&

CASTIGGER
Special weather statement, May 19, 4:49 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
449 PM CDT Sun May 19 2019

LAZ030-192230-
Beauregard LA-
449 PM CDT Sun May 19 2019

...SPECIAL WEATHER STATEMENT...

At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Singer, moving east at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Deridder, Longville, Tulla and Bundick Lake.

LAT...LON 3072 9347 3084 9341 3081 9307 3053 9321
TIME...MOT...LOC 2149Z 291DEG 8KT 3073 9337

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:43 AM CDTSevere Thunderstorm WarningLCHBeauregard34 min
May 19, 2:36 AM CDTSpecial Weather StatementLCHRapides39 min
May 19, 2:59 AM CDTSpecial Weather StatementLCHBeauregard31 min
May 19, 3:00 AM CDTAreal Flood AdvisoryLCHBeauregard, Vernon2 hr
May 19, 3:06 AM CDTTornado WarningLCHBeauregard24 min
May 19, 3:29 AM CDTTornado Warning Tornado observedConsiderable damage threatLCHBeauregard, Vernon18 min
May 19, 3:45 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard45 min
May 19, 3:58 AM CDTSpecial Weather StatementLCHBeauregard47 min
May 19, 4:07 AM CDTTornado WarningLCHAllen, Beauregard, Vernon25 min
May 19, 4:23 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Jefferson Davis67 min
May 19, 4:47 AM CDTTornado WarningLCHRapides28 min
May 19, 4:49 AM CDTTornado WarningLCHAllen, Beauregard13 min
May 19, 4:58 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline47 min
May 19, 5:12 AM CDTTornado WarningLCHAllen, Evangeline18 min
May 19, 5:26 AM CDTTornado WarningLCHEvangeline35 min
May 19, 5:29 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis46 min
May 19, 5:36 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Saint Landry54 min
May 19, 5:43 AM CDTTornado WarningLCHEvangeline32 min
May 19, 5:56 AM CDTTornado WarningLCHEvangeline, Saint Landry34 min
May 19, 5:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Lafayette47 min
May 19, 6:11 AM CDTTornado WarningLCHSaint Landry34 min
May 19, 6:21 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin54 min
May 19, 6:32 AM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Martin, Vermilion58 min
May 19, 6:54 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Jefferson Davis3 hr
May 19, 7:00 AM CDTSpecial Weather StatementLCHVermilion60 min
May 19, 7:08 AM CDTAreal Flood WarningLCHBeauregard112 min
May 19, 7:20 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion55 min
May 19, 7:21 AM CDTSpecial Marine WarningLCH114 min
May 19, 7:39 AM CDTSpecial Weather StatementLCHJefferson Davis51 min
May 19, 8:14 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary61 min
May 19, 9:12 AM CDTSpecial Weather StatementLCHSt. Mary33 min
May 19, 9:13 AM CDTSpecial Marine WarningLCH62 min
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen6 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHVernon3 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
May 19, 9:53 AM CDTRiver Flood WarningLCHBeauregard4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen5 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin67 hr
May 19, 10:14 AM CDTSpecial Marine WarningLCH16 min
May 19, 10:47 AM CDTSpecial Marine WarningLCH88 min
May 19, 2:17 PM CDTSpecial Weather StatementLCHBeauregard43 min
May 19, 2:51 PM CDTSevere Thunderstorm WarningLCHBeauregard39 min
May 19, 3:11 PM CDTSpecial Weather StatementLCHCalcasieu49 min
May 19, 3:17 PM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon118 min
May 19, 3:26 PM CDTAreal Flood AdvisoryLCHCalcasieu2 hr
May 19, 3:40 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis35 min
May 19, 3:51 PM CDTSpecial Weather StatementLCHBeauregard39 min
May 19, 4:49 PM CDTSpecial Weather StatementLCHBeauregard41 min
May 19, 4:58 PM CDTSevere Thunderstorm WarningLCHBeauregard34 min

Nearby

Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.